Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Microvascular disease in brain - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Brain and Spine
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   My husband was recently diagnosed with early microvascular disease from the results of an MRI of the brain. He has been experiencing burning sensation all over the body that comes and goes. The MRI showed 2 small places on the brain that "were restricting blood flow". They were l mm and 2 mm. Can you give me more information on this and what it means
User :   Hello
Doctor :   let me read ur query
User :   ok
Doctor :   may i know your husbands age ?
User :   46
Doctor :   also can u mention his prior medical conditions ?
Doctor :   and also list the medications he is on?
User :   he has had no prior medical problems. He started having the burning sensation app 1 1/2 months ago and was having some slight chest pain. We went to the ER and they did a full cardiac workupand said the heart was ok
Doctor :   ok
User :   After that we were referred for an MRI of the brain and the above information is what they found
User :   He was on no daily medication other than vitamins but the rgular doctor has placed him on lipotor for cholesterol and
User :   a low dose anxiety medication because he says the burning gets worse when he is nervous.
Doctor :   As per his MRI, microvascular disease , indicates atherosclerosis and vessel wall thickening in the terminal blood vessels in the brain
User :   What exactly does that mean as far as future prognosis? Is there any type of medication which will help
Doctor :   this condition can mean that the patient could be at the risk of strokes or paralytic episodes ( in case he has undetected hypertension)
User :   what types of medication are usually recommended for this condition
Doctor :   at the age of 46, the cause of such issues also has to be ruled out, including Vasospastic disorders like raynauds disease, etc
Doctor :   i would recommend a evaluation by a vascular surgeon or a cardiologist, to do a complete evaluation of his blood vessels and then deterine the cause
User :   ok thank you
Doctor :   lipitor is a good medication to reduce cholesterol and also to reduce vessel wall thickness
Doctor :   in addition, Aspirin low dose would also help, but you need to make sure that he does not have any thrombotic disoders that make blood clot more than needed
Doctor :   you can ask your treating physician (PCP) to advice you accordingly
User :   ok thank you
Doctor :   the burning pain , has to be dertermined, to be of either vascular origin or neurologic
Doctor :   but as the doctor as associated this with anziety, i guess this could be of neurologic origin
Doctor :   which may improve with treatment with medications
Doctor :   Do u have any other medical query ?
User :   well i was concerned with the MRI results of the brain. In the cardiology work up he had previously, he had an ultrasound of the cardoid arteries and found some thickening of the arteries. That is why she put him on the lipotor but i was concerend with diagnosis fo the early microvascular disease
Doctor :   both thickening of the carotid artery as well as the mircovascular disease are features of atherosclerosis or thrombotic disorders and both can produce stroke like symptoms
User :   does this also produce the burning like sensation
Doctor :   yes , Low blood circulation in the arms (vasospastic disorders) can cause such a symptom
Doctor :   ALSO peripheral neuropathy can also cause burnning like symptoms
Doctor :   both need to be differentiated clinically
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor